MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C100TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft was implanted in a patient for the endovascular treatment of a 40mm thoracic aortic dissection.It was reported that during the index procedure the proximal stent would not deploy during normal deployment.It was reported the physician was able to dismantle the back handle and deploy the proximal stent manually and the event was reported to be resolved.The cause of the event is unknown.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary; the cause of the inability to deploy the proximal bare spring could not be determined from the limited pre-implant film report returned.Complete ct¿s prior and post-implant were not available, and images during implant were also not provided therefore the reported event could not be assessed.Other than possible anatomical issues due to implanting with the proximal seal location near the patient¿s dissection, analysis of the returned films did not reveal any other anatomical characteristics that could explain the reported event.A device issue cannot be ruled out as a potential cause.However, the delivery system was not available for return and a product investigation could not be performed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8280991
Report Number2953200-2019-00169
Device Sequence Number1685961
Product Code MIH
UDI-Device Identifier00643169347052
UDI-Public00643169347052
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Model NumberVAMF3636C100TU
Device Catalogue NumberVAMF3636C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR